Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jay1389

hey, just started accutane 2 days ago

hi, i'm new to this site and finally decided to post something. i'm a 19 year old male with severe cystic acne. i used to have mild acne in the past but its become severe in the past 6 months. i don't even see my friends anymore because i'm embarrased. i know its a shame but i just don't feel comfortable. anyway, after many antibiotics i finally chose accutane. my acne has been slightly reduced from the tetracycline and topical creams but not to the extent where i am happy. i just started accutane 3 days ago, but i was wondering if because i was on antibiotics and using topical creams, does that mean i may not get an initial breakout because my acne is already timid due to the creams and pills. also, i'm taking 40 mg for the first month and 80 mg for the next 5 months. thanks for the help!

Share this post


Link to post
Share on other sites
i just started accutane 3 days ago, but i was wondering if because i was on antibiotics and using topical creams, does that mean i may not get an initial breakout because my acne is already timid due to the creams and pills.

I think it depends. I've heard some people say that if your acne is not too bad to begin with your IB won't be so bad, but I also think a lot of people who have mild acne sort of freak out when they get hit with the IB.

For me personally, I was taking Bactrim before going on accutane and it didn't stop me from getting a bad IB.

One of the things I remember reading on these boards before starting accutane was, "Wear your IB proudly... it will be the last breakout you ever have."

I had no idea if that would be true or not, but it kept my hope up and got me through. Good luck to you!

Share this post


Link to post
Share on other sites

I never broke out while on accutane. My acne only progressively got better with time, and now having completed the course I haven't had a single pimple or anything in a year or so. Good luck with it.

Share this post


Link to post
Share on other sites

I had a pretty bad initial break out.. but it only lasted a couple weeks. I'm just finishing up month 3 now and the skin on my face looks amazing! No more pimples or oil, just a few remaining red marks that should fade away after the treatment (according to my derm). I am also taking 80mg for 5 months (the first month being 40mg of course).

I honestly wouldn't worry about the initial break out. A lot of people on this site make it seem like the end of the world, but when it happened to me it actually made me feel better to know that the medication was truly working and bringing everything out. Good luck w/ the rest of your course!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×